Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 26, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 21, 2019, 11:10 AM EST for 5 counties in Indiana. It took effect at Jan 24, 2019, 12:35 AM EST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2019, 11:10 AM EST (16:10 UTC)
- In effect from
- Jan 24, 2019, 12:35 AM EST
- Expired
- Jan 28, 2019, 11:12 AM EST
- In force
- 4 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fountain County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Lafayette (LAFI3). The gauge peaked at 15.56 ft at Jan 25, 2019, 12:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 11 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 21, 10:07 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jan 21, 10:07 AM EST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1007 AM EST Mon Jan 21 2019 .UPDATE... The NEAR TERM Section has been updated below. && .SYNOPSIS... Issued at 358 AM EST Mon Jan 21 2019 Arctic high pressure will push across the region today and begin to move east of the area tonight, providing continued cold conditions and dry weather through tonight and into early Tuesday. An approaching low pressure system will move through the Great Lakes Tuesday afternoon into Wednesday, providing another opportunity for widespread precipitation, some of which may fall as freezing rain Tuesday afternoon and evening, before transitioning to all rain, and then back to snow as colder air moves back into the area late Tuesday night and Wednesday. Additional waves in the overall cyclonic flow aloft will bring periodic light snow chances from Thursday night onward as we drop back into the deep freeze. && .NEAR TERM /Rest of Today/... Issued at 1003 AM EST Mon Jan 21 2019 This morning's upper air suggests the current highs for today may be too cool. Will nudge up the highs a category on the update. Wind chill values continue to rise above criteria as temperatures warm. Planning on riding the wind chill headlines until expiration at 211700Z. Previous discussion follows. Quite cold this morning with temperatures as low as -2 and most all of the area well into the single digits under mostly clear skies. Expect a mostly clear day until late, with upper level cloud increasing ahead of the next system. Wind chill values have thus far generally remained above strict criteria, but still quite cold. Will keep the wind chill advisory going. Consensus temperatures were generally reasonable, if perhaps a bit too warm in spots, but only minor adjustments were necessary. && .SHORT TERM /Tonight through Wednesday Night/... Issued at 358 AM EST Mon Jan 21 2019 The main focus for the short term will be on the low pressure system moving through the Great Lakes Tuesday and Wednesday. Precipitation will likely hold off until Tuesday afternoon and become more widespread as time goes on Tuesday into Wednesday night. Precipitation will likely begin as snow across the far northern area, with a transition zone of wintry mix. Of significant concern is the fact that by the time precipitation begins across central Indiana, roads and other surfaces across the area will have been sitting at less than 20 degrees for the better part of 3 days. Even with some sunshine today, strongly suspect that road surface temperatures will lag above freezing air temperatures by several degrees and hours, and impactful freezing rain may occur far longer than forecast builder produces it. Have added some admittedly hand waving road temperature grids to account for this and hold onto the freezing rain threat into Tuesday evening. As colder air begins to move back into the area late Tuesday night into Wednesday, expect any lingering precipitation to change over to snow on the back side of the precip band. Do not, however, expect any significant accumulation. && .LONG TERM /Thursday through Sunday/... Issued at 254 AM EST Mon Jan 21 2019 Cold weather with a series of upper level weather disturbances will bring snow chances from time to time this period. ECMWF shows a highly amplified upper pattern in place during this time with strong ridging in place across the Western United States and a deep and broad trough east of the Rocky Mountains. This will result in NW flow for Indiana and the Ohio Valley and plenty of cold Canadian air spilling into our region and providing below normal tempertures. A few clipper like short wave are suggested to push across Indian within the flow during the period...The first and Thursday Night and Friday morning...the second on Saturday...and a third is suggested on Monday. All of these system will have little moisture to work with as for the most part the gulf remains closed. However with the strong dynamics aloft...light snow cannot be ruled out with small to minimal accumulations for now. Given the NW cold flow...trended temps at or below the forecast builder blends...particularly in the wake of passing clippers. && .AVIATION /Discussion for the 211500Z KIND TAF Update/... Issued at 945 AM EST Mon Jan 21 2019 Did some fine tuning to the wind forecast for the rest of the day based on this morning's upper air. Previous discussion follows. VFR Conditions are expected this TAF period. Arctic High pressure remains across Central Indiana Today. Forecast soundings show a very dry column and we will expect only some high clouds passing aloft within the flow aloft. Of note winds will increase on Tuesday...particularly in the afternoon as a strong pressure gradient and lower level jet arrives ahead of an approaching trough on Tuesday night. LLWS may come into play and mention has been included for now. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon EST today for INZ021-028>031- 035>049-054>057-064-065. && SYNOPSIS...Nield NEAR TERM...Nield/JAS SHORT TERM...Nield LONG TERM...Puma AVIATION...JP/JAS
Hazardous weather outlook, Jan 21, 4:05 AM EST, 7 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 405 AM EST Mon Jan 21 2019 INZ021-028>031-035>049-054>057-064-065-220915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Bartholomew-Decatur- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Columbus, and Greensburg 405 AM EST Mon Jan 21 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Bitterly cold temperatures and wind chills. Refreezing of some surfaces possible this morning with black ice. Hazards: Subzero low temperatures. Dangerous wind chills as low as -20 to -15F. Icy and snow covered roads in spots. Timing: Coldest wind chills through mid morning. Discussion: Arctic high pressure will reside across the region. Any melting of ice or snow that occurred yesterday will refreeze quickly. Black ice is possible in spots through this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: A wintry mix, including freezing rain, may develop Tuesday afternoon into the evening. Light ice accumulation is possible. Light snow is possible Wednesday with little to no accumulation. Much colder temperatures will return for late week into next weekend with additional chances for snow. Discussion: Arctic high pressure will continue into early this week with bitterly cold air. Additional chances for precipitation are possible through the week and into the weekend. After a brief warmup Tuesday into early Wednesday...much colder air will return into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ051>053-060>063-067>072-220915- Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Brazil, Clay City, Spencer, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 405 AM EST Mon Jan 21 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Bitterly cold temperatures and wind chills. Refreezing of some surfaces possible this morning with black ice. Hazards: Low temperatures near zero. Dangerous wind chills as low as -10F. Icy and snow covered roads in spots. Timing: Coldest wind chills through mid morning. Discussion: Arctic high pressure will reside across the region. Any melting of ice or snow that occurred yesterday will refreeze quickly. Black ice is possible in spots through this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Freezing rain may occur briefly Tuesday afternoon. Light snow is possible Wednesday with little to no accumulation. Much colder temperatures will return for late week into next weekend with additional chances for snow. Discussion: Arctic high pressure will continue into early this week with bitterly cold air. Additional chances for precipitation are possible through the week and into the weekend. After a brief warmup Tuesday into early Wednesday...much colder air will return into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 6 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Daviess, Greene, Knox | 8 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 7 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Parke, Vermillion, Vigo | 9 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Sullivan, Vigo | 9 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Knox, Sullivan | 12 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Knox, Sullivan | 11 days |
| Jan 21, 11:10 AM EST | River Flood Warning | IND | Gibson, Knox, Posey | 21 days |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.